Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 82, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 25, 2012, 4:20 AM EST. It took effect at Nov 25, 2012, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2012, 4:20 AM EST (09:20 UTC)
- In effect from
- Nov 25, 2012, 7:00 PM EST
- Expired
- Nov 26, 2012, 3:48 AM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
412 WHUS73 KIWX 250920 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 AM EST SUN NOV 25 2012 LMZ043-046-251700- /O.NEW.KIWX.SC.Y.0082.121126T0000Z-121126T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 420 AM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
965 WHUS73 KIWX 251558 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1058 AM EST SUN NOV 25 2012 LMZ043-046-260000- /O.EXT.KIWX.SC.Y.0082.121126T0000Z-121127T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1058 AM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST MONDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS SUBSIDING TO 10 TO 15 KNOTS MONDAY. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
905 WHUS73 KIWX 252041 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 PM EST SUN NOV 25 2012 LMZ043-046-260445- /O.CON.KIWX.SC.Y.0082.121126T0000Z-121127T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 341 PM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST MONDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS TONIGHT...DIMINISHING TO 10 TO 15 KNOTS MONDAY. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
552 WHUS73 KIWX 260353 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1053 PM EST SUN NOV 25 2012 LMZ043-046-261200- /O.CON.KIWX.SC.Y.0082.000000T0000Z-121127T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1053 PM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST MONDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS OVENIGHT...DIMINISHING TO 10 TO 15 KNOTS MONDAY. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
409 WHUS73 KIWX 260848 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 AM EST MON NOV 26 2012 LMZ043-046-261000- /O.CAN.KIWX.SC.Y.0082.000000T0000Z-121127T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 AM EST MON NOV 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 7:35 PM EST, 8 hours 45 minutes earlier.
Area forecast discussion, Nov 24, 7:35 PM EST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 735 PM EST SAT NOV 24 2012 .AVIATION... /00 UTC TAFS/ TIMING OF BACK EDGE OF HIGH END MVFR STRATOCU CIGS TO KFWA VCNTY ABOUT 0230 UTC. THEREAFTER...PRIMARILY ANTICIPATE VFR MET CONDS THROUGH RMDR OF FCST PD. MID LVL JET STREAK /60 KTS/ ACRS SRN SASK TO DIVE SEWD TO SRN WI NEXT 24 HRS. ASSOCD WEAK SFC REFLECTION /CLIPPER/ TO REMAIN WELL NORTH OF RGN WITH PRIMARILY MID/UPR CLOUDS ASSOCD. SLIGHT CONCERN FOR LLWS AS 2KFT FLOW SHOULD RAMP TO 24040KTS IN 10-14 UTC TIMEFRAME. HOWEVER...LACK OF STRONG SFC BASED INVERSION OVERNIGHT /COURTESY OF THICK MID DECK ELICITING RADIATIVE REEMISSION/ SHOULD ALLOW FOR INCREMENTAL VECTOR CHANGES CONTINUOUS THROUGH SFC-2KFT LYR. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT TRANQUIL WEATHER EXPECTED FOR THE REST OF THE WEEKEND AS BACKING LOW LEVEL WINDS BRING AN END TO FLURRIES AND GRADUALLY ERODE STRATOCU DECK THIS EVENING. DONT EXPECT TO BE CLOUD FREE OVERNIGHT THOUGH. MIDLEVEL SHORTWAVE CURRENTLY OVER SASKATCHEWAN WILL MOVE RAPIDLY INTO THE GREAT LAKES REGION OVERNIGHT AND INTO TOMORROW...BRINGING AN INCREASE IN HIGHER BASED CLOUDS. AS FAR AS POTENTIAL PRECIP GOES...THIS WAVE WILL BE INCREASINGLY SHEARED AND THE BEST FORCING/ISENTROPIC ASCENT WILL STAY MAINLY OVER MICHIGAN. SYSTEM WILL ALSO BE FIGHTING VERY DRY AIR BELOW 6 KFT. LATEST 12Z GEM SHOWS SNOWFALL STAYING JUST NORTH OF OUR AREA. WOULDNT BE SURPRISED IF THERE WERE A FEW FLURRIES EARLY TOMORROW MORNING IN OUR MICHIGAN COUNTIES BUT ACCUMULATIONS APPEAR UNLIKELY AND WILL MAINTAIN DRY FORECAST. DEVELOPING SOUTHWESTERLY GRADIENT AND THICK CANOPY OF MIDLEVEL CLOUDS WILL STIFLE RADIATIVE LOSSES OVERNIGHT. EXPECT LOWS GENERALLY IN THE MID 20S...SIMILAR TO LATEST 12Z GUIDANCE. WEAK WAA IN WSW FLOW WILL BRING SLIGHTLY WARMER CONDITIONS TOMORROW. 925MB TEMPS LOOK TO CLIMB TO AROUND 0C...SUPPORTING HIGHS IN THE LOW 40S WITH PARTLY SUNNY SKIES. LOW LEVEL WINDS WILL VEER MORE NORTHWESTERLY BY SUNDAY NIGHT THOUGH...BRINGING COOLER AIR INTO THE REGION. MODEL RH FIELDS SHOW SOME LINGERING HIGH CLOUDS AND COMBINED WITH A DECENT PRESSURE GRADIENT WILL LIKELY PREVENT FULL BOUNDARY LAYER DECOUPLING. EXPECT MINS TO HOLD GENERALLY IN THE UPPER 20S. && .LONG TERM... BENIGN LONG TERM PERIOD ON TAP WITH NICE WARMING TREND BY END OF PERIOD. MOISTURE STARVED SHORT WAVE TO MOVE ACROSS THE AREA MONDAY NIGHT INTO EARLY TUESDAY. MAIN SYSTEM WELL SOUTH OF AREA WILL ROB MOISTURE TRANSPORT SO ONLY FLURRIES OR VERY LIGHT SNOW EXPECTED...MAINLY OVER SOUTHERN AREAS. BROAD HIGH PRESSURE MOVES IN FOR TUESDAY INTO TUE NIGHT. ANOTHER WEAK SHORT WAVE AND SFC FRONT TO MOVE SOUTH ON WEDNESDAY. LACK OF MOISTURE AND WEAK SIGNAL SUGGEST ONLY AN INCREASE IN CLOUDS AND SLIGHT COOLING AT SURFACE. BROAD HIGH PRESSURE RETURNS QUICKLY AND SLIDES EAST ON THURSDAY. RETURN FLOW THEN DEVELOPS WITH WARM FRONT DEVELOPMENT FRIDAY. MODELS IN AGREEMENT ON THIS PATTERN BUT DIFFERENCES IN STRENGTH OF SURFACE WAVE ALONG FRONT AND PCPN CHANCES FRIDAY. WILL ALLOW A LOW CHANCE FROM ALL BLEND TO RIDE FOR THIS PERIOD WITH MOST MEDIUM RANGE GUIDANCE SHOWING THE FRONTAL BOUNDARY IN THE AREA. NICE WARMING TREND INTO THE WEEKEND AS WARM FRONT LIFTS NORTH. 850MB TEMPS WARM TO BETWEEN 4 AND 8C SATURDAY. SURFACE TEMPS TO BE WELL ABOVE NORMAL BUT DEGREE OF WARMTH WILL BE DICTATED BY DEGREE OF CLOUDS. MODELS SHOW SEVERAL WEAK SHORT WAVES AND MID LEVEL MOISTURE SO THIS WOULD HAMPER WARMING GIVEN VERY LOW SUN ANGLE AND LIKELY INVERSION BELOW 850MB. STAYED NEAR ALLBLEND TEMPS WHICH ARE A RESPECTABLE 8 TO 10 DEGREES ABOVE NORMAL FOR BEGINNING OF DECEMBER. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...AGD LONG TERM...LASHLEY AVIATION...MURPHY
Hazardous weather outlook, Nov 24, 6:15 PM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 615 PM EST SAT NOV 24 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-252315- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 615 PM EST SAT NOV 24 2012 /515 PM CST SAT NOV 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-252315- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 615 PM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS HAZARDOUS FOR SMALL CRAFT MAY DEVELOP SUNDAY EVENING THROUGH MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.